Alert archive / Georgia / Flash Flood Warnings in 2013

Flash Flood Warning 42, NWS Charleston, SC

August 19, 2013Effingham County, Screven County, Georgia

NWS Charleston, SC issued this flash flood warning at Aug 19, 2013, 7:13 PM EDT for Effingham County, Screven County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2013, 7:13 PM EDT (23:13 UTC)
Expired
Aug 19, 2013, 9:15 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WGUS52 KCHS 192313
FFWCHS
GAC103-251-200115-
/O.NEW.KCHS.FF.W.0042.130819T2313Z-130820T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 915 PM EDT

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING NEAR KILDARE...OR ABOUT 12 MILES
  NORTHWEST OF SPRINGFIELD. THE AREA OF HEAVY RAIN WAS NEARLY
  STATIONARY.

  DOPPLER RADAR HAS SHOWN AS MUCH AS 2 TO 2.5 INCHES IN AND NEAR     
  THESE AREAS SINCE EARLY THIS EVENING AND AN ADDITIONAL 1.5 TO 2    
  INCHES CAN STILL OCCUR. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  SHAWNEE...EGYPT...KILDARE...OLIVER...NEWINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3263 8151 3260 8139 3259 8138 3259 8137
      3258 8137 3258 8136 3241 8136 3242 8154
      3244 8154 3244 8153 3247 8153 3247 8154
      3248 8154 3249 8155

$$
1 follow-up statement
397 
WGUS72 KCHS 200026
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EDT MON AUG 19 2013

GAC103-251-200037-
/O.CAN.KCHS.FF.W.0042.000000T0000Z-130820T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCREVEN GA-EFFINGHAM GA-
826 PM EDT MON AUG 19 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
EFFINGHAM AND SOUTHEASTERN SCREVEN COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3263 8151 3260 8139 3259 8138 3259 8137
      3258 8137 3258 8136 3241 8136 3242 8154
      3244 8154 3244 8153 3247 8153 3247 8154
      3248 8154 3249 8155

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 7:10 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 19, 7:10 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT MON AUG 19 2013

.SYNOPSIS...
A STATIONARY FRONT OVER THE AREA WILL DISSIPATE AS HIGH PRESSURE
BUILDS ACROSS THE REGION MID TO LATE WEEK. A WEAK TROUGH OF LOW
PRESSURE WILL APPROACH FROM THE NORTHWEST THIS WEEKEND...FOLLOWED
BY HIGH PRESSURE INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WIDESPREAD CONVECTION ACROSS INLAND AREAS THIS EVENING IS
BEGINNING TO SHOW SIGNS OF WEAKENING...HOWEVER LIGHT TO MODERATE
PRECIPITATION STILL CONTINUES FOR GENERALLY THE WESTERN HALF OF
THE FORECAST AREA. HAVE UPDATED THE RAIN CHANCES TO HIGHLIGHT
ONGOING PRECIPITATION...WHILE INDICATING A GENERAL DOWNWARD TREND
IN INTENSITY AND COVERAGE AS THE EVENING PROGRESSES. SHORT RANGE
NUMERICAL MODELS HINT THAT ISOLATED PRECIPITATION COULD RE-INITIATE
LATER TONIGHT...MAINLY ACROSS NORTHERN AND COASTAL AREAS WHERE
CONVERGENCE ALONG THE STATIONARY FRONT/COASTAL TROUGH IS
MAXIMIZED. THUS PREFER TO KEEP PORTIONS OF THE FORECAST AREA UNDER
A SLIGHT CHANCE FOR SHOWERS/WEAK THUNDERSTORMS OVERNIGHT.

FOG AND/OR STRATUS COULD REDEVELOP AWAY FROM THE IMMEDIATE COAST
WHERE WINDS REMAIN LIGHT AND BOUNDARY LAYER MOISTURE/INSTABILITY
IS ENHANCED BY RAIN. HAVE INDICATED SKY COVER DIMINISHING TO
PARTLY CLOUDY AS DEBRIS CLOUDS DISSIPATE DURING THE NEXT FEW
HOURS...YET PREFER TO KEEP AT LEAST PARTLY TO MOSTLY CLOUDY SKIES
IN THE FORECAST THROUGH THE NIGHTTIME AND EARLY MORNING HOURS.
LOW TEMPERATURES WILL REACH THE LOWER 70S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PREVAIL. A
WEAK COASTAL TROUGH/LINGERING STATIONARY FRONT WILL PROVIDE ENOUGH
CONVERGENCE TO SUPPORT ISOLATED SHOWERS/WEAK THUNDERSTORMS PUSHING
LOCALLY ONSHORE DURING THE MORNING HOURS. THE TROUGH WILL DISSIPATE
AS THE DAY PROGRESSES...WHILE THE SEABREEZE BECOMES THE MAIN FOCUS
FOR CONVECTION BY THE EARLY AFTERNOON. DEEPER MOISTURE WRAPPING
AROUND THE PERIPHERY OF THE ATLANTIC RIDGE...AS WELL AS A SERIES OF
WEAK SHORTWAVES TRACKING FROM THE GULF OF MEXICO...SUGGESTS THAT
SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT IS POSSIBLE. WILL
ADVERTISE RAIN CHANCES PEAKING IN THE 30 TO 40 PERCENT RANGE AWAY
FROM THE IMMEDIATE COASTLINE...HIGHLIGHTING INLAND AREAS WITH BEST
COVERAGE. PRECIPITATION POTENTIAL WILL THEN DIMINISH AFTER SUNSET
WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY. HIGH TEMPERATURES
WILL REACH THE UPPER 80S TO AROUND 90 DEGREES INLAND.

WEDNESDAY...A SHORTWAVE TROUGH WILL SHIFT INTO THE OHIO VALLEY
REGION MIDDAY...WHILE THE ATLANTIC RIDGE REMAINS RATHER STRONG
OVER THE SOUTHEAST COAST. EXPECT THE CONVECTIVE SCENARIO TO BE
FAIRLY TYPICAL FOR LATE SUMMER. COVERAGE WILL INITIALLY OCCUR OVER
THE MARINE ZONES AND COASTLINE IN THE MORNING ALONG REMNANTS OF
A STATIONARY FRONT...BEFORE TRANSITIONING ALONG AND INLAND OF THE
SEABREEZE BY AFTERNOON AND EARLY EVENING HOURS. WILL INDICATE
SHOWER/THUNDERSTORM CHANCES IN THE 20 PERCENT RANGE ALONG THE
COAST TO 30 TO NEAR 40 PERCENT FARTHER INLAND. COVERAGE OVER LAND
WILL THEN DIMINISH FROM EAST TO WEST INTO THE EVENING HOURS...WITH
BEST CONVERGENCE/INSTABILITY SHIFTING TO THE WATERS OVERNIGHT.
TEMPERATURES WILL PEAK A DEGREE OR TWO HIGHER THAN THE PREVIOUS
DAY...REACHING 90 TO 91 DEGREES AWAY FROM THE LOCALLY COOLER
COASTLINE.

THURSDAY...DEEP LAYER RIDGING WILL WEAKEN BY LATE WEEK...AS THE
SHORTWAVE TROUGH TO THE NORTH TRACKS INTO THE MID ATLANTIC STATES.
DESPITE THIS VARIATION IN THE LARGE SCALE PATTERN...EXPECT LITTLE
NOTABLE CHANGE TO THE GENERAL SENSIBLE WEATHER FOR THURSDAY. WILL
INDICATE A SEASONAL 20 TO 30 PERCENT CHANCE FOR
SHOWERS/THUNDERSTORMS DURING THE DAYTIME HOURS...WITH RAIN CHANCES
DIMINISHING BY THE EVENING/NIGHTTIME PERIOD. LOW TO MID LEVEL FLOW
WILL LOSE SOME OF ITS ONSHORE COMPONENT...CONTRIBUTING TO WARMER
HIGH TEMPERATURES IN THE LOWER 90S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH LATE WEEK AS
ATLANTIC HIGH PRESSURE REMAINS OVER THE SOUTHEAST. CONDITIONS SHOULD
REMAIN SOMEWHAT DRYER THROUGH FRIDAY WITH WEST/SOUTHWEST FLOW ALOFT.
HIGH PRESSURE WILL THEN GRADUALLY RETREAT SOUTH AND EAST INTO THE
WEEKEND AS A WEAK TROUGH OF LOW PRESSURE APPROACHES FROM THE NORTHWEST.
A SLIGHT CHANCE OF SHOWERS AND/OR THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...WITH POSSIBLY INCREASING CHANCES ON SUNDAY BEFORE SFC
HIGH PRESSURE AND DRYER MID LVL AIR SHIFTS OVER THE SOUTHEAST INTO
EARLY NEXT WEEK. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S
TO LOWER 90S EACH AFTERNOON...HIGHEST OVER INLAND AREAS IN
SOUTHEAST GEORGIA. OVERNIGHT LOW TEMPS SHOULD RANGE IN THE LOW 70S
INLAND TO LOW/MID 70S ALONG THE COAST.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHOWERS/THUNDERSTORMS WILL CONTINUE TO DISSIPATE THROUGH SUNSET.
SHOWERS WILL THEN REDEVELOP/PUSH ONSHORE IN THE KCHS VICINITY
LATE TONIGHT AND/OR TUESDAY MORNING. OUTSIDE OF ANY
PRECIPITATION...MAINLY VFR CONDITIONS WILL PREVAIL...WITH ONLY A
LOW PROBABILITY FOR FLIGHT RESTRICTIONS LATE TONIGHT/EARLY
TUESDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
TUESDAY THROUGH SATURDAY AS HIGH PRESSURE PERSISTS OVER THE
SOUTHEAST. BRIEF MVFR CIGS/VSBYS ARE POSSIBLE EACH AFTERNOON WITH
INLAND MOVING SHOWERS AND/OR THUNDERSTORMS.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO PRODUCE S TO SE WINDS MAINLY
10 KT OR LESS THROUGH TONIGHT...ACCOMPANIED BY SEAS 2 TO 3 FT
NEARSHORE WATERS AND 3 TO 4 FT BEYOND 20 NM. LOCALLY HIGHER
WINDS/SEAS COULD DEVELOP WITHIN/NEAR ISOLATED/SCATTERED
SHOWERS/TSTMS.

TUESDAY THROUGH FRIDAY...WINDS/SEAS ARE EXPECTED TO REMAIN WELL
BELOW SMALL CRAFT ADVISORY LEVELS THROUGH LATE WEEK WITH HIGH
PRESSURE THE MAIN FEATURE OVER THE MARINE ZONES. IN GENERAL...SOUTH
TO SOUTHEAST WINDS WILL REMAIN AT OR BELOW 10 TO 12 KT...HIGHEST
NEAR SEABREEZE CIRCULATIONS ALONG THE COAST. SEAS WILL REMAIN AT
OR BELOW 3 FT...HIGHEST IN OUTER GEORGIA WATERS.

RIP CURRENTS...A SLIGHT INCREASE IN SWELLS COULD LEAD TO A MODERATE
RISK OF RIPS BY MID WEEK.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY CONTINUES FOR ALL COASTAL COUNTIES IN
ANTICIPATION OF ELEVATED TIDES FROM 6 TO 10 PM THIS EVENING.
SHALLOW SALT WATER FLOODING/ASSOCIATED IMPACTS SHOULD REMAIN
MINIMAL...AS HEAVIER RAIN HAS GENERALLY REMAINED JUST INLAND
FROM THE TIDAL ZONE THIS EVENING.

GIVEN THE PERIGEAN SPRING TIDES...ADDITIONAL COASTAL FLOOD
ADVISORIES ARE POSSIBLE THROUGH MID-WEEK WITH THE EVENING HIGH
TIDE CYCLE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     SCZ048>051.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...WMS
LONG TERM...DPB
AVIATION...SPR
MARINE...SPR/WMS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 19, 4:17 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT MON AUG 19 2013

GAZ117-119-139-141-SCZ048>051-202030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
417 PM EDT MON AUG 19 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...TIDES WILL REMAIN ELEVATED THROUGH MID WEEK.
AS A RESULT COASTAL FLOOD ADVISORIES MAY BE REQUIRED WITH THE
EVENING HIGH TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-202030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
202030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
417 PM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS COULD PRODUCE
VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE IN CHARLESTON.

In the hours before

Special weather statement, Aug 19, 4:51 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT MON AUG 19 2013

SCZ040-192130-
ALLENDALE-
451 PM EDT MON AUG 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 530 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MARTIN TO
MILBURY...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN...AVERILL...MILBURY...BALDOCK...APPLETON...SEIGLING...
BARTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3315 8148 3311 8136 3312 8119 3306 8113
      3303 8108 3296 8121 3294 8124 3292 8124
      3286 8145 3287 8145 3288 8148 3290 8147
      3290 8148 3292 8148 3295 8151 3301 8149
      3305 8154 3304 8155 3311 8158
TIME...MOT...LOC 2052Z 249DEG 12KT 3305 8146 3290 8143
Special weather statement, Aug 19, 5:28 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT MON AUG 19 2013

GAZ088-099-100-115-192215-
BULLOCH-CANDLER-EVANS-SCREVEN-
528 PM EDT MON AUG 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 615 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EUREKA TO
ADABELLE...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WESTBROOKE...STATESBORO...HALCYONDALE...BRANNEN LAKE...CAMERON...
GEORGIAN WALK...DONEGAL...DOVER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3283 8163 3253 8153 3216 8198 3247 8207
TIME...MOT...LOC 2129Z 177DEG 9KT 3252 8173 3230 8193
Local storm report, Aug 19, 5:42 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     LIGHTNING        STATESBORO              32.45N  81.78W
08/19/2013                   BULLOCH            GA   LAW ENFORCEMENT

&&

EVENT NUMBER CHS1300846

FWA
Local storm report, Aug 19, 5:44 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       STATESBORO              32.45N  81.78W
08/19/2013  U0.00 INCH       BULLOCH            GA   LAW ENFORCEMENT

            WATER ON SEVERAL ROADS IN STATESBORO. NO ROADS REPORTED
            CLOSED YET...BUT SOME ARE GETTING DIFFICULT FOR TRAVEL.

&&

EVENT NUMBER CHS1300847

FWA
Special weather statement, Aug 19, 6:12 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT MON AUG 19 2013

GAZ087-099-100-192300-
BULLOCH-CANDLER-JENKINS-
612 PM EDT MON AUG 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...BULLOCH AND
CANDLER COUNTIES THROUGH 700 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WESTSIDE...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WESTSIDE...HOPEULIKIT...PORTAL...COLLINS LAKE...UNION...UNION...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8215 3256 8209 3256 8208 3254 8204
      3255 8203 3256 8203 3261 8201 3265 8206
      3273 8200 3250 8176 3237 8188 3247 8218
TIME...MOT...LOC 2212Z 130DEG 6KT 3249 8190
Local storm report, Aug 19, 6:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HEAVY RAIN       NORTH CHARLESTON        32.85N  79.97W
08/19/2013  M1.15 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTED 1.15 INCHES OF RAIN IN 18 MINUTES.

&&

EVENT NUMBER CHS1300848

FWA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:19 PM EDTRiver Flood WarningCHSBurke, Emanuel, Jenkins9 days
Aug 19, 3:19 PM EDTAreal Flood AdvisoryCHSMcIntosh86 min
Aug 19, 3:57 PM EDTSpecial Weather StatementCHSBryan48 min
Aug 19, 4:02 PM EDTCoastal Flood AdvisoryCHS6 hr
Aug 19, 4:14 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Evans, Liberty91 min
Aug 19, 5:12 PM EDTAreal Flood AdvisoryCHSScreven93 min
Aug 19, 5:16 PM EDTAreal Flood AdvisoryCHSBulloch, Candler, Evans, Tattnall89 min
Aug 19, 5:28 PM EDTSpecial Weather StatementCHSBulloch, Screven47 min
Aug 19, 5:42 PM EDTFlash Flood WarningCHSBulloch, Candler, Screven11 hr
Aug 19, 6:12 PM EDTSpecial Weather StatementCHSCandler48 min
Aug 19, 6:16 PM EDTAreal Flood AdvisoryCHSEffingham89 min
Aug 19, 6:43 PM EDTFlash Flood WarningCHSEffingham2 hr
Aug 19, 6:53 PM EDTAreal Flood AdvisoryCHSEvans, Long, Tattnall2 hr
Aug 19, 6:58 PM EDTAreal Flood AdvisoryCHSEffingham, Screven92 min

Nearby

Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.